MAUDE Adverse Event Report: STRYKER-ENDOSCOPY LAKELAND 5300; SINGLE-USE REPROCESSED ULTRASONIC SURGICAL INSTRUMENTS

STRYKER-ENDOSCOPY LAKELAND 5300; SINGLE-USE REPROCESSED ULTRASONIC SURGICAL INSTRUMENTS
Model Number HAR1136
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device failed after minimal use and only a couple of cuts were done before the device prompted to be cleaned.The device was cleaned and prompted to replace.Upon investigation of the complaint device, the blade tip fell off of the complaint device during disassembly.There was no patient injury, medical intervention, or extended procedure time reported.These are commonly used devices that are readily available.
 
Additional Manufacturer Narrative
The device was returned to stryker sustainability solutions for evaluation.Upon inspection of the received complaint device, the blade, teflon pad, jaw, buttons, handle, cable, and contact pins appear to be intact.After the device was successfully reset, the device was activated successfully using the same g11 scalpel generator, using the appropriate harhpgr hand piece.Upon pressing the energy button an audible whistling noise was heard coming from the device along with a screen error, "replace instrument".The returned complaint device was then disassembled to investigate further.Upon disassembly of the complaint device the blade tip fell off.The blade was inspected further and no anomalies were found.The shaft pin appeared straight and intact.A review of the dhr supports that the device met all inspection and test criteria prior to release from stryker.The reported event could be attributed to: too much force or torque applied to instrument, or grasping/pulling.Incidental and prolonged activation against solid surfaces, such as bone or plastic.Attempting to bend, sharpen, or otherwise alter the shape of the blade.The instructions for use (ifu) state: verify compatibility with generators.Use device only with ethicon endo-surgery generator g11 (gen11) software version 2018-1 or later.Software revision can be found under ¿system information¿ in the generator g11 (gen11) ¿settings¿ menu.Refer to the generator g11 (gen11) operator¿s manual for more information.Avoid contact with any and all metal or plastic instruments or objects when the instrument is activated.Contact with staples, clips or other instruments while the instrument is activated may result in scratches on the blade, cracked or broken blades and premature blade failure.Audible high-pitched ringing, resonating from the blade, is an abnormal condition and an indicator that the blade is not operating properly.This may result in abnormally high shaft temperatures and user or patient injury.Do not attempt to bend, sharpen, or otherwise alter the shape of the blade.Doing so may cause blade failure and user or patient injury.Care should be taken not to apply pressure between the instrument blade and tissue pad without having tissue between them.Clamping the tissue pad against the active blade without tissue on the full length of the blade will result in higher blade, clamp arm and distal shaft temperatures and can result in possible damage to the instrument.If this occurs, there may be an instrument failure, and the generator touchscreen displays a troubleshooting message.The reported event will continue to be monitored through post-market surveillance.

Brand Name
NA
Common Device Name
SINGLE-USE REPROCESSED ULTRASONIC SURGICAL INSTRUMENTS
Manufacturer (Section D)
STRYKER-ENDOSCOPY LAKELAND 5300
5300 region ct
lakeland FL 33815
Manufacturer (Section G)
STRYKER-ENDOSCOPY LAKELAND 5300
5300 region ct
lakeland FL 33815
Manufacturer Contact
andy dobos
1810 w. drake drive
tempe, AZ 85283
8888883433
MDR Report Key20728796
Report Number0001056128-2024-00097
Device Sequence Number8922762
Product Code NLQ
UDI-Device Identifier07613327586589
UDI-Public07613327586589
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K233471
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHAR1136
Device Catalogue NumberHAR1136
Device Lot Number15863844
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/25/2024
Initial Report FDA Received Date11/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown